Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 25, 2015, 2:40 PM CDT for 8 counties in Kansas. It took effect at Oct 26, 2015, 5:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2015, 2:40 PM CDT (19:40 UTC)
- In effect from
- Oct 26, 2015, 5:00 AM CDT
- Expired
- Oct 26, 2015, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 36 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS73 KTOP 251940 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 240 PM CDT SUN OCT 25 2015 KSZ021>023-035>038-054-261000- /O.NEW.KTOP.FR.Y.0003.151026T1000Z-151026T1300Z/ CLAY-RILEY-POTTAWATOMIE-DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO... ABILENE...JUNCTION CITY...COUNCIL GROVE...ALMA...EMPORIA 240 PM CDT SUN OCT 25 2015 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY. * TIMING...PATCHY FROST IS POSSIBLE DURING THE PREDAWN HOURS THROUGH SUNRISE MONDAY MORNING. * TEMPERATURE...LOWS TEMPERATURES ARE EXPECTED TO RANGE FROM 35 TO 38 DEGREES. * IMPACTS...FROST DEVELOPMENT CAN CAUSE DAMAGE TO SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
842 WWUS73 KTOP 261313 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 813 AM CDT MON OCT 26 2015 KSZ021>023-035>038-054-261415- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-151026T1300Z/ CLAY-RILEY-POTTAWATOMIE-DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO... ABILENE...JUNCTION CITY...COUNCIL GROVE...ALMA...EMPORIA 813 AM CDT MON OCT 26 2015 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. EARLY MORNING TEMPERATURES DROPPED INTO THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST. TEMPERATURES WILL BE STEADILY RISING THROUGH THE MORNING SO THE FROST ADVISORY AS BEEN ALLOWED TO EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 12:05 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 25, 12:05 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 1205 PM CDT SUN OCT 25 2015 ...Update to aviation forecast discussion... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CDT SUN OCT 25 2015 High clouds have cleared the entire area by 3 AM while the center of the surface ridge extended from Manhattan/Abilene through Falls City/St Joseph. The combination of clear skies and calm winds allowed temperatures to quickly fall late in the evening, with a continued slow fall through the morning hours. By sunrise, some areas, particularly valleys in the central part of the forecast area, may flirt with the freezing mark while the hills in north central and east central KS that can maintain a breeze will only drop to around 40. So, much of the area should have the definition of patchy frost while locations directly under the surface ridge may have more widespread frost. The advisory focuses on these more widespread areas and will continue through 9 AM. Sunday will be quite pleasant with light winds, sunny skies, and temperatures topping out in the middle to upper 60s. Winds taper off again after sunset and temperatures should once again cool quickly...bottoming out in the middle 30s to around 40. There is some potential for patchy frost again, mainly in valleys, but the current forecast is for borderline frost-supporting temperatures so have not added it to the forecast at this time as it will likely be highly dependent on any presence (or lack thereof) of a light breeze and may again be relegated to valleys. .LONG TERM...(Monday THROUGH Saturday) ISSUED AT 327 AM CDT SUN OCT 25 2015 On Monday a shortwave trough will approach the forecast area from the western US. Meanwhile an upper low over the gulf coast will lift northward and become an open wave. This southern system will somewhat disrupt the moisture from spreading northward ahead of the western wave. The models have been trending to keep this moisture east of the area, but there are signs it could sneak into far eastern KS during the day Tuesday. This low level moisture along some elevated instability could lead to shower development with a slight chance for a storm. Another wave will approach from the northwest and dig into the backside of the initial trough on Tuesday night. Cold air advection will allow for low level saturation, but lift may be hard to come by especially given the weak mid level lapse rates. Northwest flow aloft will supply cooler temperatures and support a surface high pressure to build southward. Thursday and Friday morning low temperatures have the potential to drop into the mid to low 30s and given the surface high passing through frost will be possible both days. An upper ridge then tracks over the area later in the week as a strong upper low digs into the southwest US. There is significant model differences as to when this low will become an open wave and lift out over the central US. Although this system does bring higher chances for rain during the weekend and more specifically on Halloween. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Monday AFTERNOON) ISSUED AT 1202 PM CDT SUN OCT 25 2015 VFR conditions are expected through the period. Patchy fog is possible tomorrow morning, especially at KTOP but will maintain VFR due to low confidence at this time. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Barjenbruch LONG TERM...Sanders AVIATION...Hennecke
Hazardous weather outlook, Oct 25, 8:57 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 857 AM CDT SUN OCT 25 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-261400- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 857 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.